Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 80, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2011, 10:12 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 10:12 PM CDT (03:12 UTC)
- Expired
- Jul 8, 2011, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
881
WGUS53 KPAH 080312
FFWPAH
ILC047-185-080600-
/O.NEW.KPAH.FF.W.0080.110708T0312Z-110708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 100 AM CDT.
* AT 1008 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER
ROUTE 15 NEAR ALBION...AND ROUTE 130 NEAR ALBION. VERY HEAVY
RAINFALL AND HIGH RAINFALL RATES EARLIER...COMBINED WITH MORE
RAIN EXPECTED THROUGH MIDNIGHT...MEANS THE THREAT FOR FLASH
FLOODING WILL INCREASE.
* LOCATIONS IN THE WARNING INCLUDE...
ALBION...
WEST SALEM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE ACROSS A WATER COVERED ROAD. THE DANGERS OF FLASH
FLOODING ARE HARDER TO RECOGNIZE AT NIGHT.
&&
LAT...LON 3854 8767 3851 8764 3847 8776 3845 8773
3841 8774 3835 8782 3827 8785 3831 8787
3827 8791 3830 8791 3830 8793 3824 8796
3826 8799 3826 8815 3857 8815 3857 8765
$$2 follow-up statements
785
WGUS73 KPAH 080446
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 PM CDT THU JUL 7 2011
ILC047-185-080600-
/O.CON.KPAH.FF.W.0080.000000T0000Z-110708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASH IL-EDWARDS IL-
1146 PM CDT THU JUL 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...
AT 1142 PM CDT...RADAR SHOWED A BROAD AREA OF MODERATE RAIN SHOWERS
AND EMBEDDED THUNDERSTORMS PERSISTING OVER THE WARNED AREA. WHILE
THE PROSPECT FOR FLASH FLOODING APPEARS TO HAVE DIMINISHED...STANDING
WATER OVER SOME ROADS...AND IN POOR DRAINAGE AREAS MAY STILL EXIST
ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3854 8767 3851 8764 3847 8776 3845 8773
3841 8774 3835 8782 3827 8785 3831 8787
3827 8791 3830 8791 3830 8793 3824 8796
3826 8799 3826 8815 3857 8815 3857 8765
$$838
WGUS73 KPAH 080610
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
110 AM CDT FRI JUL 8 2011
ILC047-185-080616-
/O.EXP.KPAH.FF.W.0080.000000T0000Z-110708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASH IL-EDWARDS IL-
110 AM CDT FRI JUL 8 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EDWARDS AND WABASH
COUNTIES IN SOUTHEAST ILLINOIS...
THE RAINFALL HAS COME TO AN END OVER EDWARDS AND WABASH
COUNTIES...AND THE HIGH WATER HAS RECEDED OVER MUCH OF THE AREA.
SOME MINOR FLOODING PROBLEMS WILL REMAIN FOR ANOTHER HOUR OR SO IN A
FEW LOCATIONS...BUT RAPID IMPROVEMENT IS EXPECTED TO CONTINUE
THROUGH THE NIGHT.
LAT...LON 3854 8767 3851 8764 3847 8776 3845 8773
3841 8774 3835 8782 3827 8785 3831 8787
3827 8791 3830 8791 3830 8793 3824 8796
3826 8799 3826 8815 3857 8815 3857 8765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:22 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 7, 6:22 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT THU JUL 7 2011 .UPDATE... UPDATED THE AVIATION SECTION. && .DISCUSSION... SCATTERED DIURNALLY DRIVEN CONVECTION OVER WKY WILL CONTINUE ITS SLOW EASTWARD DRIFT THRU EARLY EVENING. MEANWHILE...MORE ROBUST MCV RELATED CONVECTION OVER MO LIKEWISE MAKES EASTWARD APPROACH. NAM MODELS WARM SECTOR RELATED CONVECTION OVER SCNTL MO-NE AR TO DIMINISH WITH SUNSET...WHILE DRIVING NCNTL MO MCV RELATED CONVECTION EAST TO MS VALLEY BEFORE DIVING SE ACROSS PAH FA IN PARENT UPPER LEVEL NWLY FLOW. THUS HAVE HIKED POPS UP CONSIDERABLY TONIGHT...THOUGH MAY SCALE BACK PENDING COLLABORATION WITH NEIGHBORING OFFICES THRU PRESS TIME. SWODY1 CONTINUES OUTLOOK OF SLGT RISK FOR WRN 1/2 FA AT THIS WRITING. TOMORROW SHOULD SEE POPS WINDING DOWN WEST TO EAST AS THIS UPPER LEVEL TROF SCOOTS EAST. MODELS SHOW HEIGHTS REBOUNDING IN THE WAKE OF THIS DEPARTING SYSTEM...WITH STRONG RIDGING CREATING A HOTTER AND DRIER FORECAST FROM THE WEEKEND INTO EARLY NEXT WEEK. THE GENERAL ANTICYCLONIC FLOW PATTERN ALOFT SHOULD KEEP SUBSIDENCE MORE OR LESS PREVALENT THROUGH THE ATMOSPHERIC COLUMN THROUGH THE WORKWEEK...DESPITE MODEL FLIRTATIONS WITH A DIRTYING OF THE HIGH BY MID WEEK OR SO. NEVERTHELESS POPS LOOK TO REMAIN 10-20 PERCENT OR LESS...ISOLATED IN NATURE...AND WILL LET COLLAB EFFORTS DICTATE WHEN/WHERE THAT'S INCLUDED. BOTH ECMWF/GFS RESTRENGTHEN THE UPPER LEVEL HIGH FOR NEXT WEEKEND FOR WHAT LOOKS TO BE ANOTHER HOT AND DRY ONE. && .AVIATION... VFR CONDITIONS THROUGH MID EVENING WITH ISOLD CONVECTION POSSIBLE ESPECIALLY KPAH. AFT 03-04Z...INCLUDE SHRA AT THE SITES WITH VCTS FOR NOW...AND WILL ADJUST ACCORDINGLY (GIVEN UNCERTAINTY). LONG TERM OVERVIEW...END PRECIP CHANCES EARLY FRIDAY WITH POTENTIAL MVFR CIGS THROUGH THE MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 7, 3:36 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 336 PM CDT THU JUL 7 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 336 PM CDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. THE PRIMARY THREAT IS HEAVY RAIN...BUT IF A SEVERE STORM OCCURS...THE PRIMARY THREAT IS DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LINGERING FRIDAY MORNING CHANCE OF THUNDERSTORMS INCLUDES THE LEFTOVER SLIGHT RISK OF SEVERE STORMS UPON THEIR DEPARTURE FROM THE AREA BY ABOUT MIDDAY. THE CHANCE OF STORMS THEN LEAVES THE FORECAST UNTIL RE-ENTERING AS A VERY ISOLATED AND MINIMAL CHANCE CONFINED MAINLY TO THE HEAT OF THE DAY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 7, 7:46 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 746 PM CDT THU JUL 7 2011 ILZ075>078-080>094-MOZ076-086-087-080215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU 746 PM CDT THU JUL 7 2011 ...HEAVY RAIN PRODUCING STORMS TO AFFECT SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI... AT 740 PM...REGIONAL NATIONAL WEATHER SERVICE RADARS SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS...INTO SOUTHERN ILLINOIS AND PORTIONS OF SOUTHEAST MISSOURI. HEAVY RAINFALL RATES HAVE BEEN ASSOCIATED WITH THE STORMS. SOME STORMS HAVE PRODUCED MORE THAN 2 INCHES OF RAIN IN AN HOUR WITH SOME STORM TOTAL RAINFALL AMOUNTS ON THE ORDER OF 3 INCHES. AS THE STORMS SPREAD ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS EVENING...HEAVY RAINFALL RATES WILL BE LIKELY IN SOME AREAS. AN ISOLATED STRONG OR SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT...BUT THE PRIMARY HAZARD DOES APPEAR TO BE HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR MORE STATEMENTS...AND POSSIBLY ADVISORIES OR WARNINGS. NOLES
Local storm report, Jul 7, 9:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
911 PM CDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HEAVY RAIN FAIRFIELD 38.38N 88.37W
07/07/2011 M1.96 INCH WAYNE IL BROADCAST MEDIA
RADIO STATION MEASURED 1.96 INCHES IN ONE HOUR.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM CDT | Flash Flood Warning | PAH | Wayne | 4 hr |
| Jul 7, 8:10 PM CDT | Areal Flood Advisory | PAH | Franklin, Jackson, Jefferson, Perry, Union, Williamson | 4 hr |
| Jul 7, 8:37 PM CDT | Flash Flood Warning | PAH | Perry | 2 hr |
| Jul 7, 9:00 PM CDT | Areal Flood Advisory | PAH | Edwards, Hamilton, Wabash, White | 3 hr |
| Jul 7, 10:19 PM CDT | Flash Flood Warning | PAH | Hamilton | 101 min |
| Jul 7, 11:54 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
| Jul 8, 1:36 AM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.